Monday I had my first rituximab infusion. It didn’t go smoothly. Every 2 hours, as the Benadryl wore off, I had a reaction. My throat started hurting, felt like it was swelling, and swallowing became difficult. Thankfully I never had any difficulty breathing but the infusion had to be stopped and more Benadryl given. I was able to receive all the medication but I was there for over 9 hours. My throat continued to hurt for a few days, as well as, feeling achy and blah.
On Tuesday I saw my surgeon. Everything is healing well. I am still tender but he said that is expected and may continue for quite awhile. He scheduled me for a mammogram in February and told me it would probably be painful. He also warned me that I will most likely need additional imaging after the mammogram. I see him again in March.
On Friday I saw my oncologist. My bilirubin and liver enzymes are continuing to go up so he continued the steroid for another week fearing my hemoglobin will drop. For now, my hemoglobin has stayed the same.
My next rituximab infusion will be Tuesday. I will be given additional premeds to hopefully better control the infusion reaction. I will then get labs and see the oncologist again on Friday.
Thank you for all the continued thoughts and prayers. Also, thank you to Ken for the flowers. They are lovely.
I wish you all a safe and happy Thanksgiving.